MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926038220
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Death (1802)
Date of Event 07/21/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred and the patient died.The patient presented for rotational atherectomy and percutaneous coronary intervention (pci) in left anterior descending (lad) artery.No reflow situation was observed.A 2.25 x 38 synergy ii everolimus-eluting platinum chromium coronary stent system was advanced but failed to cross the lesion.When the device was attempted to be removed, the stent came off the balloon and was found in the proximal guide catheter.The physician had to remove the entire catheter with the stent stuck in catheter.The patient passed shortly after the procedure, but it was not believed to be related in any way to stent dislodgement.
 
Additional Manufacturer Narrative
Last name corrected from (b)(6).Describe event or problem : updated.Device evaluated by mfr: visual inspection of the returned device revealed the stent delivery system (sds) was not returned for analysis.The crimped stent was returned inside a guide catheter.The guide catheter was cut 120 mm distal from the distal end of the strain relief.The guide catheter was then cut again 70 mm distal from the distal end of the strain relief.The guide catheter was then cut open and the stent was found inside.The stent was damaged its entire length and distal stent rows 3-4 were fractured.The stent was also covered in hardened medium resembling blood.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause classification of this investigation is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-09001 and 2134265-2017-09003.It was further reported that rotational atherectomy was performed with rotablator.The lesion was then pre-dilated and a synergy stent was implanted.The stent was then post-dilated.The patient went into an arrhythmia.Contrast injection was performed and no flow was observed in the lad.The patient began to crash.Chest compressions were performed, the patient was intubated, and a left ventricular assist device was implanted.Another 2.25 x 38 synergy stent was attempted to be implanted in the distal lad; however it was not able to cross the lad and was removed.The physician attempted another balloon but it would not advance into the guide.It was then noted the stent had dislodged in the hub of the guide catheter.The procedure was stopped and the patient was taken to the icu on life support, but in "stable" condition.The patient passed away a few hours later in the icu.The dislodged stent was not related to the patient complications and outcome.An autopsy has not been performed.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6772881
Report Number2134265-2017-07889
Device Sequence Number821943
Product Code NIQ
UDI-Device Identifier08714729840381
UDI-Public(01)08714729840381(17)20171006(10)19853172
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2017
Device Model NumberH7493926038220
Device Catalogue Number39260-3822
Device Lot Number19853172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR